North Carolina, 2015Damaging Winds in North Carolina, July 19, 2015
July 19, 2015 · NWS RAH · 2 events in 2 counties and zones
A weak disturbance crossed the area in the northwesterly flow aloft. This coupled with a lee side trough across the region resulted in isolated to widely scattered showers and thunderstorms, with a few becoming severe and producing wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak disturbance crossed the area in the northwesterly flow aloft. This coupled with a lee side trough across the region resulted in isolated to widely scattered showers and thunderstorms, with a few becoming severe and producing wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 19, 2:10 PM EST, 44 minutes earlier.
Area forecast discussion, Jul 19, 2:10 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SUN JUL 19 2015
.SYNOPSIS...A SURFACE TROUGH OVER THE AREA WILL LEAD TO SCATTERED
SHOWERS AND STORMS THIS AFTERNOON. A RELATIVELY QUIET DAY TO START
THE WEEK BEFORE A WEAK COLD FRONT APPROACHES THE AREA ON TUESDAY
NIGHT.
&&
.NEAR TERM /TROUGH TONIGHT/...
AS OF 230 PM SUNDAY...
...HEAT ADVISORY REMAINS IN EFFECT FOR EASTERN COUNTIES THIS
AFTERNOON...
CENTRAL NC REMAINS ON THE NORTHEASTERN PERIPHERY OF AN UPPER LEVEL
RIDGE CENTERED OVER TEXAS AS THE PIEDMONT TROUGH HAS SET UP AT THE
SURFACE BETWEEN RALEIGH AND GREENSBORO. THIS HAS LEAD TO SOME SHOWER
AND THUNDERSTORM ACTIVITY POPPING UP ALONG THE I-40 CORRIDOR WEST OF
RALEIGH. THE ENVIRONMENT FOR CONVECTION IS NOT QUITE AS GOOD AS
YESTERDAY AFTERNOON BUT THERE IS STILL SUFFICIENT MIXED LAYER CAPE
AND DCAPE VALUES APPROACHING 1000 J/KG ACROSS THE AREA. THE SHEAR IS
QUITE A BIT WEAKER THAN YESTERDAY HOWEVER AND THERE IS NOT A STRONG
SHORTWAVE ALOFT TO HELP WITH FORCING. THEREFORE EXPECT SCATTERED
THUNDERSTORMS WITH AN ISOLATED STRONG TO SEVERE STORM THIS AFTERNOON
WITH THE PRIMARY THREAT FROM DAMAGING WINDS. STORMS WILL BE MOST
PREVALENT IN THE TRIAD AND BECOMING MORE ISOLATED TO THE SOUTH AND
EAST.
AS FAR AS THE HEAT ADVISORY IS CONCERNED....THE JURY IS STILL OUT ON
WHETHER OR NOT DEWPOINTS WILL MIX OUT THIS AFTERNOON. AN EARLIER
SHROUD OF THIN CIRRUS ALSO HELPED KEEP TEMPERATURES DOWN IN THE
SOUTHEAST BUT THEY HAVE BEGUN TO RECOVER AT THIS HOUR AND HEAT
INDICES ARE IN THE 100-103 RANGE ACROSS THE SOUTHEAST. NO PLANS TO
ADD OR SUBTRACT COUNTIES AT THIS TIME. HIGHS IN THE UPPER 90S.
CONVECTION SHOULD WIND DOWN AFTER SUNSET AND THERE WILL ONCE AGAIN
BE A CHANCE FOR SOME SUB VFR CEILINGS AND VISIBILITIES NEAR SUNRISE
ON MONDAY. LOWS IN THE MID 70S.
&&
.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 230 PM SUNDAY...
...HEAT ADVISORY WILL ONCE AGAIN BE IN EFFECT FOR EASTERN COUNTIES
MONDAY AFTERNOON...
A SHORTWAVE ASSOCIATED WITH A MESOSCALE CONVECTIVE VORTEX OVER THE
IL/MO BORDER IS PROGGED TO MOVE SOUTHEASTWARD ACROSS THE MOUNTAINS
EARLY MONDAY MORNING AND CROSS THE CWA TOMORROW MORNING...WEAKENING
AS IT DOES SO. SHORT TERM MODELS ARE NOT SHOWING ANY PRECIPITATION
DURING THE MORNING HOURS...BUT FORECAST SOUNDINGS SHOW MOISTENING BY
AFTERNOON AND CAMS SHOW SOME ISOLATED AFTERNOON CONVECTION WITH SOME
HINTS OF A PERTURBATION MOVING THROUGH AFTER 00Z ON TUESDAY THAT
COULD PRODUCE SOME LIGHT SHOWER ACTIVITY ACROSS THE AREA. WILL CARRY
SLIGHT CHANCE POPS IN THE AFTERNOON...INCREASING TO CHANCE AROUND
NIGHTFALL. SPC DAY 2 OUTLOOK JUST HAS GENERAL THUNDER AT THIS POINT
OVER THE AREA AND THE ENVIRONMENT...ALTHOUGH PLENTY
UNSTABLE...SHOULD ONCE AGAIN BE WEAKLY SHEARED.
TEMPERATURES ARE AGAIN EXPECTED TO CLIMB INTO THE UPPER 90S WITH
DEWPOINTS DISTRIBUTED MUCH THE SAME WAY AS TODAY WITH EASTERN
COUNTIES A LITTLE HIGHER AND THUS A HEAT ADVISORY WILL BE IN EFFECT
FOR COUNTIES ALONG AND EAST OF I-95. EXPECT HEAT INDICES OF 105
DEGREES FOR A LEAST A FEW HOURS DURING THE AFTERNOON IN THIS AREA.
TO THE WEST...DEWPOINTS SHOULD MIX DOWN INTO THE UPPER 60S AND THUS
AN ADVISORY IS NOT NEEDED HERE.
ANY LINGERING SHOWERS OVERNIGHT ON MONDAY NIGHT INTO EARLY TUESDAY
MORNING SHOULD END AFTER 6Z...WITH LOWS MAINLY IN THE MIDDLE 70S.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 310 PM SUNDAY...
TUE: STILL APPEARS TO BE ONE OF THE MORE CONVECTIVELY ACTIVE DAYS IN
THIS STRETCH... AS A MID LEVEL SHORTWAVE TROUGH SWINGS THROUGH THE
MIDATLANTIC REGION LATE IN THE DAY. THE SURFACE TROUGH WILL REMAIN
IN PLACE OVER THE COASTAL PLAIN/ERN PIEDMONT... AND THE SYNOPTIC
COLD FRONT IS EXPECTED TO PUSH INTO THE MOUNTAINS BY TUE EVENING
THEN LIKELY DROP INTO THE TROUGH OVERNIGHT (IN TANDEM WITH THE 850
MB TROUGH)... EVENTUALLY STALLING OUT ACROSS SE NC LATE TUE NIGHT.
MODELS VARY WITH QPF PLACEMENT AND TIMING... BUT THE NAM/GFS PATTERN
LOOKS MOST REASONABLE... SUGGESTING PERHAPS ISOLATED CONVECTION IN
THE COASTAL PLAIN BY MID AFTERNOON WITH BETTER COVERAGE FURTHER NW
JUST AHEAD OF THE FRONT FROM LATE AFTERNOON INTO THE NIGHT AS THE
FRONT SAGS SOUTHEASTWARD. THE GFS DEPICTS MARGINAL TO MODERATE
INSTABILITY PEAKING AT JUST AROUND 1000 J/KG OF MUCAPE... LIKELY DUE
IN PART TO WARM MID LEVELS AND DEEP MIXING/LOWERED DEWPOINTS... AND
DEEP LAYER SHEAR CONTINUES TO HOVER AROUND 20 KTS. SO WHILE AN
ISOLATED STRONG STORM OR TWO (OR BOWING SEGMENT AS CELLS GROW
UPSCALE) IS POSSIBLE... WIDESPREAD SEVERE IS UNLIKELY TUE DESPITE
THE ENHANCED FORCING PROVIDED BY THE SURFACE FRONT AND MID LEVEL
WAVE AND ATTENDANT HEIGHT FALLS. THICKNESSES ARE LIKELY TO BE 15-18
M ABOVE NORMAL... AND WITH A DELAY IN ONSET OF RAIN ALLOWING FOR
GOOD HEATING... EXPECT HIGHS AGAIN TO BE IN THE MID 90S TO AROUND
100. EXPECT A DECREASING TREND IN POPS FROM NORTH TO SOUTH LATE.
LOWS 70-75.
WED: SYNOPTIC FRONT SHOULD HANG UP ACROSS SOUTHERN NC... WITH WEAK
LOW PRESSURE FORMING OVER NORTH CENTRAL SC... AND AN INVERTED TROUGH
EXTENDING UP THROUGH THE SANDHILLS. THE NAM GENERATES MUCH MORE QPF
OVER MUCH OF THE CWA WED AFTERNOON... WHICH APPEARS TO BE TOO WET
GIVEN THAT LOWER PW VALUES SHOULD BE WORKING IN FROM THE NORTH...
WITH THICKNESSES SLIPPING BACK TO NEAR OR JUST BELOW NORMAL. FAVOR
THE GFS/ECMWF WITH JUST LOW POPS ACROSS THE SOUTH (NEAR THE FRONT
AND INVERTED TROUGH) ONLY IN THE AFTERNOON UNTIL EARLY EVENING.
ISOLATED POP FAR SOUTH ONLY OVERNIGHT. HIGHS 87-94. LOWS 68-73.
THU-SUN: THE LARGE VORTEX OVER SRN QUEBEC WILL WOBBLE EAST OVER THE
CANADIAN MARITIMES THU/FRI... KEEPING AN ACTIVE NORTHWEST FLOW WITH
PERIODIC PASSAGE OF WEAK PERTURBATIONS ACROSS WRN AND SRN NC. AS THE
COOLER AIR ASSOCIATED WITH THE HIGH OVER THE OHIO VALLEY TO THE ERN
GREAT LAKES SHOULD HAVE TROUBLE GETTING OVER THE HIGHER TERRAIN...
THE SURFACE FRONT WILL BECOME INCREASINGLY WASHED OUT WITH TIME
ACROSS SRN AND SE NC... WITH WEAK INVERTED TROUGHING CONTINUING TO
EXTEND UP INTO CENTRAL NC. EXPECT MOSTLY DRY WEATHER FOR THE NE
CWA... WHILE PERIODS OF SCATTERED STORMS ARE LIKELY TO CROSS WRN AND
SRN NC THU/FRI... AND WILL ORIENT POPS AS SUCH WITH THE HIGHER
VALUES IN THE SW/SOUTH. THE GFS/ECMWF SHOW A PROMINENT WAVE DROPPING
SOUTH ON THE WEST SIDE OF THE VORTEX DOWN THROUGH THE NORTHEAST
STATES FRI... AND THIS SHOULD ALLOW A PORTION OF THE MORE STABLE AND
DRY LOW LEVEL AIR TO WORK INTO CENTRAL NC FROM THE NORTH AND NE OVER
THE WEEKEND AS THE SURFACE HIGH DRIFTS OVER AND JUST OFF NEW
ENGLAND. WILL RETAIN LOW POPS (NON-ZERO BUT BELOW CLIMO) ACROSS THE
EXTREME SOUTH AND FAR NW LATE EACH DAY... TO ACCOUNT FOR ANY
MOUNTAIN CONVECTION THAT CAN MANAGE TO SLIDE INTO THE NW PIEDMONT...
BUT IN GENERAL MOST PLACES SHOULD SEE A DRIER-THAN-USUAL WEEKEND...
WITH THICKNESSES SUGGESTING TEMPS NEAR OR SLIGHTLY UNDER NORMAL. -GIH
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...
24 HOUR TAF PERIOD: MORE WIDELY SCATTERED CONVECTION EXPECTED TODAY
WITH THE GREATEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS IN THE
NORTHWEST PIEDMONT. THIS ACTIVITY SHOULD WORK THROUGH KRDU AND KRWI
BUT MAY BECOME MUCH MORE ISOLATED IN THE SOUTH SO HAVE LEFT MENTION
OUT OF THE KFAY TAF AT THIS TIME. PIEDMONT TROUGH HAS SET UP BETWEEN
KGSO AND KRDU WITH NW WINDS TO THE NORTHWEST OF THE TROUGH AND
SOUTHWEST WINDS SOUTH AND EAST. WINDS ARE GENERALLY LIGHT AT THIS
TIME AND NO GUSTING OUTSIDE OF CONVECTION IS EXPECTED. THERE WILL BE
A CHANCE FOR SOME LOW STRATUS AND MVFR VISIBILITIES OVERNIGHT ONCE
AGAIN WITH THE MAIN TIME FRAME BETWEEN 9-12Z. A RETURN TO VFR
SHORTLY AFTER SUNRISE ON MONDAY.
LONG TERM: THE UPPER LEVEL RIDGE OVER TEXAS HOLDS THROUGH THE PERIOD
AS SEVERAL SHORTWAVES ARE EXPECTED TO MOVE THROUGH THE AREA THROUGH
WEDNESDAY...GIVING CHANCES FOR STORMS EACH DAY BEFORE A SURFACE HIGH
OVER THE OHIO VALLEY DRIES OUT AT LEAST THE NORTHERN HALF OF THE CWA
FOR THE END OF THE WEEK.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ011-027-028-042-043-
077-078-085-086-088-089.
HEAT ADVISORY FROM 1 PM TO 7 PM EDT MONDAY FOR NCZ011-027-028-042-
043-077-078-085-086-088-089.
&&
SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...HARTFIELD
AVIATION...ELLIS
Hazardous weather outlook, Jul 19, 3:22 AM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EDT SUN JUL 19 2015
NCZ007-021>023-038-039-200930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
422 AM EDT SUN JUL 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY OCCUR LATE THIS
AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER
HAZARD WILL BE LOCALLY DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER HAZARD
WILL BE LOCALLY DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ008>010-024>026-040-041-073>076-083-084-200930-
GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
422 AM EDT SUN JUL 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
AFTERNOON HEAT INDICES WILL TOP OUT BETWEEN 100 1ND 103 DEGREES
THIS AFTERNOON.
AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY OCCUR LATE THIS
AFTERNOON THROUGH EARLY EVENING. THE PRIMARY SEVERE WEATHER HAZARD
WILL BE LOCALLY DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAT INDICES WILL PEAK BETWEEN 102 AND 105 DEGREES MONDAY
AFTERNOON AND AGAIN TUESDAY AFTERNOON. A HEAT ADVISORY MAY BE
NECESSARY FOR SECTIONS OF CENTRAL NC BOTH DAYS.
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER HAZARD
WILL BE LOCALLY DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ011-027-028-042-043-077-078-085-086-088-089-200930-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
422 AM EDT SUN JUL 19 2015
...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY OCCUR LATE THIS
AFTERNOON THROUGH EARLY EVENING. THE PRIMARY SEVERE WEATHER HAZARD
WILL BE LOCALLY DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAT INDICES WILL PEAK BETWEEN 102 AND 106 DEGREES MONDAY
AFTERNOON AND AGAIN TUESDAY AFTERNOON. A HEAT ADVISORY MAY BE
NECESSARY FOR SECTIONS OF CENTRAL NC BOTH DAYS.
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER HAZARD
WILL BE LOCALLY DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 1:51 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT SUN JUL 19 2015
NCZ007-023>025-191945-
PERSON NC-DURHAM NC-ORANGE NC-ALAMANCE NC-
251 PM EDT SUN JUL 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PERSON...
NORTHWESTERN DURHAM...ORANGE AND ALAMANCE COUNTIES UNTIL 345 PM
EDT...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN FAR NORTHWEST ORANGE COUNTY OVER PROSPECT
HILL...MOVING SOUTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED
JUST SOUTHWEST OF BURLINGTON... ALSO MOVING SOUTHEAST NEAR 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BURLINGTON...GRAHAM...ROXBORO...
HILLSBOROUGH...CARRBORO...MEBANE...ROUGEMONT AND ELON COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3613 7883 3587 7903 3588 7925 3587 7925
3586 7954 3612 7953 3625 7938 3624 7915
3644 7914 3644 7880
TIME...MOT...LOC 1849Z 307DEG 9KT 3624 7919
GIHSpecial weather statement, Jul 19, 2:25 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT SUN JUL 19 2015
NCZ025-041-192030-
WAKE NC-DURHAM NC-
325 PM EDT SUN JUL 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 430 PM EDT...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RDU INTERNATIONAL...OR 7 MILES NORTH OF
CARY...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...WAKE FOREST...GARNER...ZEBULON...RDU
INTERNATIONAL...APEX...MORRISVILLE AND KNIGHTDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3599 7846 3598 7843 3594 7839 3593 7835
3591 7835 3590 7833 3590 7831 3582 7826
3562 7863 3575 7888 3587 7891 3587 7883
3591 7881 3597 7886 3603 7875 3607 7875
3607 7867
TIME...MOT...LOC 1925Z 317DEG 8KT 3589 7879
ELLISThunderstorm Wind, Durham
- When
- July 19, 2:54 PM EST to 3:07 PM EST
- Where
- Durham County, 1.31 mi ESE of Weaver to 2.07 mi S of Gorman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.040, -78.850
A tree and several power lines were blown down along a short swath through Gorman.
Thunderstorm Wind, Wake
- When
- July 19, 3:22 PM EST
- Where
- Wake County, 1.12 mi E of Raleigh
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.800, -78.650
One tree was blown down at the intersection of Wade Avenue and Glenwood Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, July 19 to 20, 20152 deaths · 11 events
- Damaging Winds in Florida, July 19, 20151 death · $85,000 · 55 kt wind · 14 events
- Flash Flood in California, July 19, 20151 injured · $50 million · 1 event
- Hail and Damaging Winds in New Hampshire, July 19, 20151 death · 2.5 in hail · 18 events
- Flash Flooding in Illinois, July 19, 20151 death · 2 events
- Flash Flood and Flood in Vermont, July 19 to 20, 2015$1.0 million · 1 in hail · 8 events
- Flash Flooding and Flood in Illinois, July 19, 2015$300,000 · 4 events
- Damaging Wind in Arizona, July 19, 2015$250,000 · 61 kt wind · 1 event
- Damaging Winds in South Carolina, July 19 to 20, 2015$112,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in New York, July 19, 20151 injured · 2 in hail · 43 events
- Lightning Strike in Florida, July 19, 2015$100,000 · 1 event
- Damaging Winds in South Carolina, July 19, 2015$52,000 · 60 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591587, 591588.